Frozen gaussian approximation with surface hopping for mixed quantum-classical dynamics: A mathematical justification of fewest switches surface hopping algorithms

Published

Journal Article

© 2018 American Mathematical Society. We develop a surface hopping algorithm based on frozen Gaussian approximation for semiclassical matrix Schrödinger equations, in the spirit of Tully's fewest switches surface hopping method. The algorithm is asymptotically derived from the Schrödinger equation with rigorous approximation error analysis. The resulting algorithm can be viewed as a path integral stochastic representation of the semiclassical matrix Schrödinger equations. Our results provide mathematical understanding to and shed new light on the important class of surface hopping methods in theoretical and computational chemistry.

Full Text

Duke Authors

Cited Authors

  • Lu, J; Zhou, Z

Published Date

  • January 1, 2018

Published In

Volume / Issue

  • 87 / 313

Start / End Page

  • 2189 - 2232

International Standard Serial Number (ISSN)

  • 0025-5718

Digital Object Identifier (DOI)

  • 10.1090/mcom/3310

Citation Source

  • Scopus